Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 15, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 19, 2014, 4:00 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Mar 19, 2014, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2014, 4:00 AM PDT (11:00 UTC)
- In effect from
- Mar 19, 2014, 2:00 PM PDT
- Expired
- Mar 19, 2014, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS76 KPDT 191100 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 400 AM PDT WED MAR 19 2014 ...VERY WINDY IN THE KITTITAS VALLEY LATE THIS AFTERNOON AND EARLY THIS EVENING... .A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL INCREASE THE PRESSURE GRADIENTS THIS AFTERNOON...ESPECIALLY ACROSS THE KITTITAS VALLEY. THUS VERY WINDY CONDITIONS CAN BE EXPECTED IN THE KITTITAS VALLEY. WAZ026-192200- /O.NEW.KPDT.WI.Y.0015.140319T2100Z-140320T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 400 AM PDT WED MAR 19 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON...PEAKING BETWEEN 3 PM AND 7 PM PDT. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
797 WWUS76 KPDT 192158 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PDT WED MAR 19 2014 ...VERY WINDY IN THE KITTITAS VALLEY LATE THIS AFTERNOON AND EARLY THIS EVENING... .A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL CONTINUE TO INCREASE THE PRESSURE GRADIENTS THIS AFTERNOON...ESPECIALLY ACROSS THE KITTITAS VALLEY. THUS VERY WINDY CONDITIONS CAN BE EXPECTED IN THE KITTITAS VALLEY INTO THIS EVENING. WAZ026-200300- /O.CON.KPDT.WI.Y.0015.000000T0000Z-140320T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 258 PM PDT WED MAR 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE DURING THE LATE AFTERNOON...PEAKING BETWEEN 3 PM AND 7 PM PDT. * WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
239 WWUS76 KPDT 200246 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 746 PM PDT WED MAR 19 2014 WAZ026-200400- /O.EXP.KPDT.WI.Y.0015.000000T0000Z-140320T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 746 PM PDT WED MAR 19 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:00 AM PDT, 1 hour earlier.
Area forecast discussion, Mar 19, 3:00 AM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT WED MAR 19 2014
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A PACIFIC SYSTEM WILL
MOVE THROUGH THROUGH THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS
SYSTEM WILL BRING VARIABLE AMOUNTS OF PRECIP TO THE REGION TODAY AND
TONIGHT. WINDS WILL INCREASE THIS AFTERNOON ACROSS MUCH OF THE AREA
WITH BREEZY TO WINDY CONDITIONS EXPECTED ACROSS THE COLUMBIA BASIN.
A PERIOD OF VERY WINDY CONDITIONS IS EXPECTED LATE AFTERNOON INTO
EARLY EVENING IN THE KITTITAS VALLEY AND WILL ISSUE A WIND ADVISORY
FOR THIS ZONE. LIMITED, SHALLOW INSTABILITY WILL DEVELOP OVER
PORTIONS OF KITTITAS, FRANKLIN AND COLUMBIA COUNTIES IN WASHINGTON.
AT THIS TIME DO NOT EXPECT ANY THUNDER, BUT COULD SEE LOCALLY
HEAVIER SHOWERS. SLOP OVER SHOWERS WILL PERSIST ALONG THE CASCADE
EAST SLOPES OVERNIGHT, WHILE UPSLOPE INDUCED SHOWERS WILL CONTINUE
OVER AND NEAR THE INTERIOR MOUNTAINS. SNOW LEVELS WILL LOWER TO
BETWEEN 1500 AND 2500 FEET OVERNIGHT, THOUGH SNOW AMOUNTS WILL BE
LIGHT. SLOP OVER SHOWERS ALONG THE WASHINGTON CASCADE EAST SLOPES
AND UPSLOPE SHOWERS OVER THE INTERIOR MOUNTAINS WILL CONTINUE
THURSDAY AND THURSDAY EVENING. PRECIP AMOUNTS WILL CONTINUE TO BE
LIGHT AND SPOTTY. LOCALLY BREEZY WINDS WILL BE POSSIBLE ON THURSDAY.
90
.LONG TERM...FRIDAY THROUGH WEDNESDAY...ON FRIDAY THE PACIFIC
NORTHWEST WILL BE ON THE EAST SIDE OF AN UPPER LEVEL RIDGE CENTERED
OUT IN THE EASTERN PACIFIC OCEAN. WE WILL BE IN A NORTHWEST FLOW
ALOFT WITH LITTLE IN THE WAY OF DISTURBANCES MOVING INTO THE AREA
THROUGH SATURDAY. IT SHOULD BE A PERIOD OF MOSTLY CLEAR SKIES, LIGHT
WINDS AND TEMPERATURES IN THE 50S WITH MID 40S TO LOWER 50S IN THE
MOUNTAINS. SATURDAY NIGHT A WEAK DISTURBANCE WILL MOVE OVER THE
RIDGE. THE GFS HAS IT PASSING TO OUR NORTH WHILE THE ECMWF IS A
LITTLE FURTHER SOUTH AND BRINGS A FEW LIGHT RAIN AND SNOW SHOWERS TO
THE WASHINGTON CASCADE CREST. HAVE LEANED TOWARDS THE ECMWF AND PUT
SHOWERS THERE WITH THE REST OF THE AREA DRY. MOST OF THE AREA WILL
JUST SEE A MILD INCREASE IN CLOUDINESS. ON SUNDAY AND SUNDAY NIGHT
THE RIDGE STRENGTHENS SHARPLY AS A STRONG SYSTEM APPROACHES OUT IN
THE PACIFIC. THE RIDGE WILL BE PUSHED OVER HEAD ON MONDAY AND THEN
OUT OF THE AREA TUESDAY. SUNDAY THROUGH MONDAY WILL BE ANOTHER DRY
PERIOD WITH TEMPERATURES WARMING TO THE UPPER 50S AND MID 60S WITH
MAINLY 50S IN THE MOUNTAINS. THE SYSTEM THAT IS PUSHING THE RIDGE
EASTWARD WILL ARRIVE EITHER TUESDAY OR WEDNESDAY DEPENDING ON THE
MODEL CONSULTED. GIVEN THE DIFFERENCES, HAVE A SLIGHT CHANCE OF
MAINLY RAIN SHOWERS OVER THE MOUNTAINS TUESDAY THEN A CHANCE OF
RAIN IN THE MOUNTAINS AND A SLIGHT CHANCE OF RAIN IN THE LOWER
ELEVATIONS TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL COOL A
COUPLE OF DEGREES FROM SUNDAY AND MONDAY BUT SNOW LEVELS WILL REMAIN
ABOVE 5500 FEET. PERRY
&&
.AVIATION...PREVIOUS DISCUSSION...06Z TAFS...HIGH CLOUDS AHEAD OF
THE NEXT WEATHER SYSTEM ARE PUSHING OVER THE AREA TONIGHT WITH THE
MAIN FRONTAL PASSAGE EXPECTED WEDNESDAY AFTERNOON. AS THE WEATHER
SYSTEM APPROACHES...CLOUD CIGS ARE EXPECTED TO DROP FROM 15K-20K FT
AGL DOWN TO 8 TO 12K FT AGL BY 19/20Z. PRECIPITATION WITH THIS
SYSTEM WILL BE LIMITED DUE TO STRONG WESTERLY DOWNSLOPING WINDS
OCCURRING WITH THE FRONTAL PASSAGE AND AFTER. BEST CHANCE OF PRECIP
WILL COME AT KPDT AND KALW AS CLOUDS GET BANKED UP AGAINST THE BLUE
MOUNTAINS. W TO SW SUSTAINED WINDS OF 15 TO 25 KTS WITH GUSTS UP TO
35 KTS ARE EXPECTED AFT 19/18Z AS COLD FRONT SWEEPS THROUGH THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 60 33 50 28 / 20 30 10 10
ALW 61 36 51 31 / 20 30 10 10
PSC 66 35 56 27 / 20 20 0 0
YKM 61 33 54 27 / 20 10 0 0
HRI 65 34 55 25 / 20 20 0 0
ELN 57 31 51 26 / 30 20 0 10
RDM 59 23 48 20 / 10 20 10 0
LGD 54 29 47 22 / 10 40 20 10
GCD 56 28 48 24 / 10 20 10 10
DLS 60 36 56 31 / 30 20 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
WAZ026.
&&
THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/83Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.